MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549215
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: material rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent primary breast reconstruction with a mentor cpx 4 breast tissue expander with suture tabs 650cc tissue expander and experienced deflation post procedure.The expander would not fill.As a result, the device was replaced with another tissue expander on (b)(6) 2019.
 
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on 7/12/2019.The analysis has begun but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.The device returned had the lot number engraved.Lot number 7623513 has been added.D4 has been updated.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the reported complaint condition were identified.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 8/8/2019.Device evaluation summary: according to the reported information, the patient experienced a deflation of the tissue expander.The analysis results showed that the device appeared intact.Leak test revealed a tear on the anterior view measuring approximately 0.1 cm.No other anomalies were observed.Since the authorization for return and examination of medical device form was not signed and/or returned, mentor product analysis lab was precluded from further evaluating the device.Possible causes of deflation of tissue expander implants include, but are not limited to, the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8537089
Report Number1645337-2019-10431
Device Sequence Number19268427
Product Code LCJ
UDI-Device Identifier00081317006756
UDI-Public00081317006756
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2022
Device Catalogue Number3549215
Device Lot Number7623513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer07/12/2019
08/08/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date08/06/2019
08/09/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;